MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM / TI CANN FRN / GT 400MM / RIGHT - STERILE; MISC ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM / TI CANN FRN / GT 400MM / RIGHT - STERILE; MISC ROD,FIXATION,INTRAMEDULLARY
Model Number 04.033.270S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an open reduction internal fixation (orif) procedure due to a right side midshaft femur fracture on (b)(6) 2019, the surgeon had difficulty inserting the greater trochanter femoral recon nail.During the surgery, the canal was reamed 2.5 mm over the nail size but the surgeon still could not insert the nail.Subsequently, the entry point was evaluated and appeared to be perfect.The nail was hammered down, but it was approximately one-third of the way down, and not reaching the isthmus before the nail would impinge on both the lateral and medial cortex.However, it appeared on x-ray as if the distal third portion of the nail was too straight to get through the angle necessary with a greater troche entry.Eventually, the surgeon removed the nail and used a smaller diameter (11 mm) nail.The procedure was successfully completed with a thirty (30) minute surgical delay.There was no patient consequence reported.Concomitant devices reported; unknown insertion handle (part# /lot# unknown; quantity: unknown), unknown driving cap (part# /lot# unknown; quantity: unknown), unknown femoral nail (part# /lot# unknown; quantity: 1).This complaint involves one (1) devices.This report is for one (1) 12 mm / ti cann frn / gt 400 mm / right - sterile.This is report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: 12mm / ti cann frn / gt 400mm / right ¿ sterile was received at us customer quality (cq).Upon visual inspection at cq, it is observed that the device was bent.The surface of the device shows no physical damage.Thus, the complaint is confirmed.Device failure/ defect found? yes dimensional inspection: dimensional inspection cannot be performed due to post manufacturing damage.Document/specification review: respective drawings were reviewed during the investigation: no design issues or discrepancies were noted during the investigation.Complaint confirmed? yes investigation conclusion: a visual inspection, dimensional inspection, and document/specification review were performed as part of this investigation.The device was found to be bent.Thus, the complaint is confirmed.A definitive root cause for the reported problem is hammering the device.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based on these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot
=
> product code: 04.033.270s, lot #: l889901 manufacturing site: bettlach release to warehouse date: 28.May 2018 expiry date: pending a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM / TI CANN FRN / GT 400MM / RIGHT - STERILE
Common Device Name
MISC ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9168744
Report Number2939274-2019-61316
Device Sequence Number19743684
Product Code HSB
UDI-Device Identifier10886982271815
UDI-Public(01)10886982271815
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.033.270S
Device Catalogue Number04.033.270S
Device Lot NumberL889901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date10/29/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - IMPACTION INSTRUMENTS: TRAUMA; UNK - NAIL INSERTION HANDLES; UNK - NAILS: FEMORAL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient Weight101